Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Charleston, WV

July 17, 2013Doddridge County, Ritchie County, Tyler County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 17, 2013, 4:28 PM EDT for Doddridge County, Ritchie County, Tyler County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2013, 4:28 PM EDT (20:28 UTC)
Expired
Jul 17, 2013, 5:00 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Doddridge County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS51 KRLX 172028
SVRRLX
WVC017-085-095-172100-
/O.NEW.KRLX.SV.W.0047.130717T2028Z-130717T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  NORTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF PENNSBORO...OR 7 MILES SOUTH OF MIDDLEBOURNE...MOVING
  SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOUNTAIN...ALMA...WICK...GREENWOOD AND ELLENBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3946 8077 3918 8079 3921 8108 3935 8104
      3935 8101 3942 8102 3949 8100
TIME...MOT...LOC 2028Z 008DEG 10KT 3938 8090

$$

09
2 follow-up statements
470 
WWUS51 KRLX 172048
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
448 PM EDT WED JUL 17 2013

WVC017-085-095-172100-
/O.CON.KRLX.SV.W.0047.000000T0000Z-130717T2100Z/
DODDRIDGE WV-TYLER WV-RITCHIE WV-
448 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN RITCHIE...TYLER AND WESTERN DODDRIDGE COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNTAIN...OR 10 MILES SOUTH OF MIDDLEBOURNE...MOVING
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENWOOD...PENNSBORO...HARRISVILLE AND ELLENBORO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3938 8077 3930 8078 3918 8079 3921 8108
      3934 8104 3935 8101 3937 8099 3942 8102
TIME...MOT...LOC 2048Z 008DEG 10KT 3934 8093

$$

09
615 
WWUS51 KRLX 172056
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT WED JUL 17 2013

WVC017-085-095-172106-
/O.EXP.KRLX.SV.W.0047.000000T0000Z-130717T2100Z/
DODDRIDGE WV-TYLER WV-RITCHIE WV-
456 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RITCHIE...TYLER
AND WESTERN DODDRIDGE COUNTIES WILL EXPIRE AT 500 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3938 8077 3930 8078 3918 8079 3921 8108
      3934 8104 3935 8101 3937 8099 3942 8102
TIME...MOT...LOC 2056Z 008DEG 10KT 3932 8093

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:13 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 17, 2:13 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED JUL 17 2013

.SYNOPSIS...
HIGH PRESSURE ALOFT SLOWLY BREAKS DOWN. A COLD FRONT SAGS SLOWLY
SOUTHWARD INTO THE AREA THIS WEEKEND...AND LIFTS BACK NORTH AS A
WARM FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
ON A SYNOPTIC SCALE...500MB HIGH HAS REACHED ITS PEAK AND HEIGHTS
SHOULD BE SLOWLY DROPPING AS RIDGE BEGINS WEAKENING TONIGHT. WITH
PLENTY OF HEAT AND HUMIDITY...CONVECTION ONGOING ACROSS MUCH OF
THE REGION AIDED BY SUBTLE VORT MAXES DROPPING S/SW ON THE EASTERN
SIDE OF THE RIDGE. THUS SCATTERED SHOWERS AND STORMS EXPECTED
ANYWHERE IN THE FORECAST AREA INTO THIS EVENING. HEAT INDEX VALUES
REACHING CRITERIA IN THE ADVISORY AREA...SO WILL CONTINUE THAT AS
IS. GOOD POSSIBILITY FOR ANOTHER HEAT ADVISORY FOR TOMORROW...BUT
TO SAVE CONFUSION THINK LETTING THE CURRENT HEADLINE RUNS ITS
COURSE BEFORE ISSUING THE NEXT IS A GOOD IDEA...SO WILL LET NEXT
SHIFT EVALUATE AT THAT POINT. ANOTHER ROUND OF SCATTERED
CONVECTION EXPECTED TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
VERY LITTLE CHANGE TO FORECAST PATTERN THIS PERIOD. UPPER HIGH OVER
THE OHIO VALLEY IS WELL ADVERTISED BY THE MODELS TO SLOWLY BREAK
DOWN. FRONTAL SYSTEM WILL APPROACH JUST AFTER THIS PERIOD AS THE
NORTHERN STREAM FLOW SAGS SOUTHWARD. WITH LOTS OF MOISTURE TO
COMBINE WITH A GOOD DEAL OF SUNSHINE...WE LOOK FOR A CHANCE OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS THE
ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE. THUS...A CHANCE BY DAY AND
MOSTLY QUIET AT NIGHT CONVECTION WISE. AFTERNOON TEMPERATURES WILL STILL
CLIMB INTO THE 90S EACH DAY...AND WITH HIGH MOISTURE CONTENT...THE
THREAT OF AFTERNOON HEAT ADVISORIES WILL CONTINUE. NIGHTS WILL ALSO
CONTINUE MUGGY AND WARM.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WEDNESDAY AFTERNOON UPDATE. MODELS HINTING AT THE FRONT SLOWING AS
IT MOVES SOUTH THRU THE AREA THIS WEEKEND...WHICH MAY DELAY ENDING
OF CONVECTION. WILL WAIT FOR MODEL RUN TO RUN CONSISTENCY BEFORE ANY
MAJOR CHANGES TO CURRENT FORECAST.

PREVIOUS DISCUSSION...
COLD FRONT DROPS SOUTHWARD ACROSS THE AREA THIS WEEKEND AS THE
NORTHERN STREAM AMPLIFIES...WITH LESS DIFFERENCES IN MODEL TIMING.
THE GFS HAS NOW SLOWED TO MUCH LIKE THE EURO MODEL TIMING...SO THE
FRONT ENTERS THE NORTHERN AREAS BY SATURDAY AFTERNOON AND CLEARS THE
SOUTH SUNDAY MORNING. THUS...WILL HAVE LIKELY POPS FOR STORMS
SATURDAY AS THE FRONT ARRIVES IN THE NORTH. HAVE TO WATCH FOR
POSSIBLE SEVERE IN THE NORTH SATURDAY AFTERNOON. WILL CONTINUE THE
FRONT AND LIKELY POPS SOUTHWARD INTO SATURDAY NIGHT AND SUNDAY
MORNING. ANY LINGERING CONVECTION BY SUNDAY NIGHT WILL BE CONFINED
TO SOUTHERN AREAS. BEHIND THE FRONT...A BIT DRIER AIR FILTERS IN
WITH MIN TEMPS COOLER SATURDAY NIGHT AND SUNDAY NIGHT...ESPECIALLY
NORTH. COOLER DAYTIME TEMPS ALSO...WITH HIGHS IN THE 80S.

THEREAFTER...MODELS DIVERGE ON ANOTHER FRONT APPROACHING ON MONDAY.
WILL AGAIN STICK WITH THE SLOWER MODELS AND BRING POPS IN FROM THE SOUTH
AND WEST ON MONDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION DEVELOPING ACROSS FORECAST AREA THIS
AFTERNOON...AND SHOULD LINGER THROUGH MUCH OF THE EVENING. TEMPOS
MAY BE NEEDED IF A STORM APPROACHES A TAF SITE...OTHERWISE
GENERALLY VFR EXPECTED. COULD ALSO SEE SOME BRIEF DROPS INTO MVFR
CIGS AS AREAS OF THICKER CLOUDS PASS OVER MOUNTAIN SITES...BUT
HARD TO PICK THOSE OUT TOO MUCH AHEAD OF TIME. WITH PLENTY OF
MOISTURE AROUND...EXPECT FOG TO DEVELOP AGAIN TONIGHT. THAT FOG
SHOULD DISSIPATE SHORTLY AFTER 12Z...WITH A RETURN TO VFR FOR
THURSDAY MORNING. SCATTERED CONVECTION EXPECTED TO DEVELOP AGAIN
FOR TOMORROW AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: LOCATION OF THUNDERSTORMS THIS AFTERNOON
COULD VARY. TIMING AND DENSITY OF FOG MAY VARY TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
DENSE FOG POSSIBLE THURSDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WVZ005>007-
     009>011.
OH...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Jul 17, 3:43 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EDT WED JUL 17 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-180745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-
343 AM EDT WED JUL 17 2013

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...NORTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH
HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT
ADVISORIES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ008-013>020-024>026-029-180745-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-GILMER-
343 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH
HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT
ADVISORIES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ027-028-030>040-046-047-180745-
DICKENSON-BUCHANAN-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
343 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 17, 3:02 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT WED JUL 17 2013

WVZ016-018-171930-
CALHOUN WV-ROANE WV-
302 PM EDT WED JUL 17 2013

...A STRONG THUNDERSTORM WILL AFFECT CALHOUN AND NORTHEASTERN ROANE
COUNTIES...

AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRANTSVILLE...
MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MILLSTONE AROUND 325 PM AND ARNOLDSBURG
AROUND 330 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3895 8101 3893 8100 3892 8102 3888 8101
      3880 8104 3879 8105 3878 8105 3867 8109
      3875 8136 3901 8120

09
Special weather statement, Jul 17, 4:16 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT WED JUL 17 2013

WVZ011-019-020-029-172045-
DODDRIDGE WV-GILMER WV-RITCHIE WV-TYLER WV-
416 PM EDT WED JUL 17 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN RITCHIE...NORTH CENTRAL
GILMER...TYLER AND WESTERN DODDRIDGE COUNTIES...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF MIDDLEBOURNE...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MOUNTAIN AROUND 430 PM...WEST UNION AROUND
435 PM...BLANDVILLE AROUND 440 PM AND GREENWOOD AROUND 445 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3901 8078 3911 8110 3949 8085 3943 8064

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:37 AM EDTHeat AdvisoryRLXCabell, Mason, Pleasants, Tyler, Wayne, Wood14 hr
Jul 17, 3:02 PM EDTSpecial Weather StatementRLXCalhoun28 min
Jul 17, 4:16 PM EDTSpecial Weather StatementRLXDoddridge29 min
Jul 17, 5:37 PM EDTSpecial Weather StatementRLXTyler23 min
Jul 17, 5:40 PM EDTSpecial Weather StatementRLXKanawha35 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningRLXMcDowell35 min
Jul 17, 6:10 PM EDTSpecial Weather StatementRLXHarrison50 min
Jul 17, 6:38 PM EDTSpecial Weather StatementRLXFayette, Raleigh52 min
Jul 17, 6:40 PM EDTSevere Thunderstorm WarningRLXMcDowell65 min
Jul 17, 7:15 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming30 min
Jul 17, 7:25 PM EDTSpecial Weather StatementRLXLogan50 min
Jul 17, 7:51 PM EDTSpecial Weather StatementRLXLogan, Mingo54 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.